zbMATH — the first resource for mathematics

An introduction to pseudo-linear algebra. (English) Zbl 0868.34004
Summary: Pseudo-linear algebra is the study of common properties of linear differential and difference operators. We introduce its basic objects (pseudo-derivations, skew polynomials, and pseudo-linear operators) and describe several recent algorithms on them, which, when applied in the differential and difference cases, yield algorithms for uncoupling and solving systems of linear differential and difference equations in closed form.

34A30 Linear ordinary differential equations and systems
39-01 Introductory exposition (textbooks, tutorial papers, etc.) pertaining to difference and functional equations
34A05 Explicit solutions, first integrals of ordinary differential equations
Full Text: DOI
[1] Abramov, S.A.; Abramov, S.A., Rational solutions of linear differential and difference equations with polynomial coefficients, Comput. math. math. phys., Zh. vychisl. mat. i mat. fiz., 29, 1611-1620, (1989), translated from · Zbl 0695.65051
[2] Abramov, S.A., D’Alembertian solutions of nonhomogeneous linear ordinary differential and difference equations, (1994), manuscript
[3] Barkatou, M.A., An algorithm for computing a companion block diagonal form for a system of linear differential equations, Appl algebra engrg. comm. comput., 4, 185-195, (1993) · Zbl 0780.65038
[4] Bronstein, M., On solutions of linear ordinary differential equations in their coefficient field, J. symbol. comput., 13, 413-439, (1992) · Zbl 0752.34009
[5] Bronstein, M., Linear ordinary differential equations: breaking through the order 2 barrier, (), 42-48 · Zbl 0978.65507
[6] Also Research Report 200, Informatik, ETH Zürich.
[7] Cohn, P.M., Rings with a weak algorithm, Trans. amer. math. soc., 109, 332-356, (1963) · Zbl 0136.31202
[8] Cohn, P.M., Free rings and their relations, (1971), Academic Press New York · Zbl 0232.16003
[9] Danilewski, A., The numerical solution of the secular equation, Mat. sbornik, 2, 169-171, (1937), (in Russian)
[10] Jacobson, N., Pseudo-linear transformations, Ann. math., 38, 484-507, (1937) · JFM 63.0087.01
[11] Knuth, D.E., ()
[12] Landau, E., Ein satz über die zerlegung homogener linearer differentialausdrücke in irreducible factoren, J. reine angew. math., 124, 115-120, (1902) · JFM 32.0312.03
[13] Ore, O., Theory of non-commutative polynomials, Ann. math., 34, 480-508, (1933) · JFM 59.0925.01
[14] Petkovšek, M., Hypergeometric solutions of linear difference equations with polynomial coefficients, J. symbol. comput., 14, 243-264, (1992) · Zbl 0761.11008
[15] Petkovšek, M.; Salvy, B., Finding all hypergeometric solutions of linear differential equations, (), 27-33 · Zbl 0923.34010
[16] Schlesinger, L., ()
[17] Schwarz, F., A factorization algorithm for linear ordinary differential equations, (), 17-25
[18] Singer, M., Liouvillian solutions of linear differential equations with Liouvillian coefficients, J. symbol. comput., 11, 251-273, (1991) · Zbl 0776.12002
[19] Sturmfels, B., Algorithms in invariant theory, (1993), Springer Wien, Chapter 3 · Zbl 0802.13002
[20] Tsarev, S.P., On some problems in the factorization of linear ordinary differential operators: new applications of old results, Programmirovanie, 20, 45-48, (1994)
[21] Wolf, K., Effiziente algorithmen zur Lösung linearer differentialgleichungsysteme und zur faktorisierung linearer differentialoperatoren über liouvillischen Körpern, ()
[22] Zürcher, B., Rationale normalform von pseudo-linearen abbildungen, ()
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.